MAUDE Adverse Event Report: NOVA BIOMEDICAL CORP STATSTRIP GLUCOSE HOSPITAL METER SYSTEM; BLOOD GLUCOSE METER

NOVA BIOMEDICAL CORP STATSTRIP GLUCOSE HOSPITAL METER SYSTEM; BLOOD GLUCOSE METER
Model Number 54790
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi- (b)(4).The customer reported that the statstrip wireless meter (1.86) s/n: (b)(4) had been sitting in the docking station s/n:(b)(4), while still working, smells like smoke.The customer discontinue use of the meter.There was no patient harm or medical intervention reported.The meter and docking station was returned for evaluation.This is report 2 of 2.The meter and the docking station were returned to nova biomedical for evaluation.Device history record (dhr) reviews for the statstrip 1.86 meter, sn (b)(4), and docking station, sn (b)(4), were performed by a quality engineer.The reviews included an assessment of the production, testing, and release of the products.No abnormalities or concerns were observed; the dhrs indicated that the released product met all specifications.Upon visual inspection it was observed that the docking station had signs of overheating on the center meter docking contacts and meter docking connector also overheated, damaging the plastic and some contacts.There was a large piece of debris wedged in the docking connector.Upon further inspection, the debris looks to be a piece of metal foil.The metal piece, being highly conductive, shorted several contacts on the dock and meter when the meter was docked.This debris caused several contacts on the dock and meter to short which resulted in overheating and the smell of smoke.It is unknown how this material became wedged in the docking connector, but user error is suspected.Additional materials, which would be more common to become lodged in the devices, were tested and the issue did not recur.Metal materials are not expected to become wedged into these devices and should be avoided as they have low resistance and cause overheating.A corrective and preventive action (capa) is not required as a result of this investigation because the root cause was determined to be metal foil in the docking connector which is most likely related to user error.Trends will be monitored for this or similar complaints.Please see report 1219029-2021-00017.
 
Event or Problem Description
The customer reported that the statstrip wireless meter (1.86) s/n: (b)(4) had been sitting in the docking station s/n:(b)(4), while still working, it smells like smoke.The customer discontinue use of the meter.There was no patient harm or medical intervention reported.The meter and docking station was returned for evaluation.This is report 2 of 2.

Brand Name
STATSTRIP GLUCOSE HOSPITAL METER SYSTEM
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
NOVA BIOMEDICAL CORP
200 prospect street
waltham MA 02454 9141
MDR Report Key11778717
Report Number1219029-2021-00018
Device Sequence Number3550720
Product Code PZI
UDI-Device Identifier00385480547901
UDI-Public00385480547901
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K181043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number54790
Device Catalogue Number54790
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2021
Initial Report FDA Received Date05/05/2021
Patient Sequence Number1